MAUDE Adverse Event Report: Thoratec Corporation HEARTMATE®, MOBILE POWER UNIT, N/A; Ventricular (Assist) Bypass

Thoratec Corporation HEARTMATE®, MOBILE POWER UNIT, N/A; Ventricular (Assist) Bypass
Model Number 107754
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient had "attach power" alarms despite being on fully charged batteries without identifying a specific power cable/ battery.Log files were sent for review and the event log files recorded a no external power event on (b)(6)2026 at 12:57:09 while connected to mobile power unit (mpu) power.The backup battery was used to support the system during the no external power event.The motor function was not affected by this event.
 
Additional Manufacturer Narrative
Section d4: device lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of no external power alarms while using the mobile power unit (mpu) (serial number unknown) was confirmed via log file analysis.The log file captured low power hazard and power cable disconnect alarms on (b)(6)2026 which appeared consistent with a loss of alternating current (ac) power while connected to the mobile power unit (mpu), as the bus voltage and relative state of charge (rsoc) voltage associated with both power cables steadily decreased.These alarms progressed to activate a no external power alarm.Ac power was restored to the mpu, and the alarm conditions resolved completely; however, the same sequence of alarms reactivated shortly after, before resolving again.The backup battery activated as intended and provided power to the pump while the system controller was not connected to external power in each instance.No other notable events were recorded.The pump operated as intended within the expected speed range throughout the data capture.Multiple attempts were made to obtain additional information regarding this event; however, no responses were received.The root cause of the reported event was unable to be conclusively determined through this investigation.The relevant sections of the device history records for the mobile power unit were unable to be reviewed as no device identifying information was provided the heartmate 3 left ventricular assist device (lvas) instructions for use (ifu) and the heartmate 3 patient handbook are currently available.The current revision of ifu and patient handbook can be found on the eifu page of the abbott website.Heartmate 3 patient handbook section 5, entitled ¿alarms and troubleshooting¿, and heartmate 3 instructions for use (ifu) section 7, entitled ¿alarms and troubleshooting¿, cover all alarms (visual and audible), including no external power alarm conditions, and the actions to take if the alarms cannot be resolved.Heartmate 3 instructions for use section 3 ¿ ¿powering the system¿ and heartmate 3 patient handbook section 3 ¿ ¿powering the system¿ explains how to properly use the mobile power unit (mpu) and that in the event the mpu loses power the patient is instructed to switch power sources as the backup battery in the system controller will only temporarily power the pump.Heartmate 3 patient handbook section 6 ¿caring for the equipment¿ and heartmate 3 instructions for use (ifu) section 8 ¿equipment storage and care¿ explain how to care for and clean all equipment, including the mpu.Heartmate 3 patient handbook section 10 ¿safety checklists¿ and heartmate 3 instructions for use (ifu) section e ¿safety checklists¿ provide the user with checklists to assist the patient in performing routine maintenance of all components of the heartmate 3 left ventricular assist device, including the mpu.The heartmate 3 patient handbook cautions the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, MOBILE POWER UNIT, N/A
Common Device Name
Ventricular (Assist) Bypass
Manufacturer (Section D)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
+1(781)852-8207
MDR Report Key50900428
Report Number2916596-2026-2919784
Device Sequence Number5903769
Product Code DSQ
UDI-Device Identifier00813024010883
UDI-Public(01)00813024010883
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number107754
Device Catalogue Number107754
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2026
Supplement Date Received by Manufacturer09/29/2026
Initial Report FDA Received Date09/25/2026
Supplement Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age35 YR
Patient SexFemale
Patient Weight184 LB